Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2009, 2:26 PM CDT for Coffee County, Dale County, Henry County, Alabama. It was in force for 64 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 14, 2009, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Henry County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:03 PM CDT | TSTM WND DMG | Screamer, AL | NUMEROUS TREES DOWN. |
| Jun 14, 3:05 PM CDT | TSTM WND DMG | Abbeville, AL | TREES AND POWER LINES DOWN. TIME ESTIMATE BASED ON RADAR. |
| Jun 14, 3:08 PM CDT | TSTM WND DMG | Abbeville, AL | TREES DOWN ON HIGHWAY 95S IN ABBEVILLE. TIME ESTIMATE BASED ON RADAR. |
| Jun 14, 3:09 PM CDT | TSTM WND DMG | Ozark, AL | NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE. |
| Jun 14, 3:15 PM CDT | TSTM WND DMG | Ozark, AL | TREES AND POWER LINES DOWN. ONE HOME SEVERELY DAMAGED BY A FALLEN TREE. |
| Jun 14, 3:18 PM CDT | TSTM WND DMG | Headland, AL | TREES AND POWER LINES DOWN. TIME ESTIMATE BASED ON RADAR. |
| Jun 14, 3:19 PM CDT | TSTM WND GST 61 | Midland City, AL | MEASURED AT KDHN ASOS |
| Jun 14, 3:20 PM CDT | TSTM WND DMG | 15 W Enterprise, AL | TREE BLOCKING COUNTY ROAD 542 |
| Jun 14, 3:20 PM CDT | TSTM WND DMG | Headland, AL | TREES DOWN ON HIGHWAY 134 AND COUNTY ROAD 157. TIME ESTIMATE BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 141926
SVRTAE
ALC031-045-067-142030-
/O.NEW.KTAE.SV.W.0201.090614T1926Z-090614T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM CDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA...
DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE...
HENRY COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE...
* UNTIL 330 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 31 MILES NORTH OF
ABBEVILLE TO 21 MILES NORTHWEST OF ELBA...AND MOVING SOUTHEAST AT
45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ARITON BY 245 PM CDT...
ELBA BY 250 PM CDT...
NEW BROCKTON BY 255 PM CDT...
OZARK BY 300 PM CDT...
ENTERPRISE AND ABBEVILLE BY 305 PM CDT...
NEWTON...LEVEL PLAINS...FORT RUCKER AND DALEVILLE BY 310 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS...HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWEST
GEORGIA.
&&
LAT...LON 3154 8616 3163 8614 3163 8543 3172 8542
3172 8522 3179 8516 3178 8512 3170 8512
3163 8505 3156 8504 3131 8509 3132 8541
3130 8542 3130 8548 3126 8549 3128 8565
3124 8569 3120 8601 3120 8619 3153 8620
TIME...MOT...LOC 1925Z 325DEG 38KT 3202 8519 3159 8636
$$
38-GODSEY1 follow-up statement
000
WWUS52 KTAE 141953
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM CDT SUN JUN 14 2009
ALC031-045-067-142030-
/O.CON.KTAE.SV.W.0201.000000T0000Z-090614T2030Z/
DALE AL-COFFEE AL-HENRY AL-
253 PM CDT SUN JUN 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR HENRY...COFFEE AND DALE COUNTIES...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
GEORGETOWN TO 9 MILES WEST OF ELBA...MOVING SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SCREAMER...OZARK AND NEW BROCKTON BY 300 PM CDT...
SHORTERVILLE AND KEYTON BY 310 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS...HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY
EVENING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWEST
GEORGIA.
&&
LAT...LON 3154 8616 3163 8614 3163 8543 3172 8542
3172 8522 3179 8516 3178 8512 3170 8512
3163 8505 3156 8504 3131 8509 3132 8541
3130 8542 3130 8548 3126 8549 3128 8565
3124 8569 3120 8601 3120 8619 3153 8620
TIME...MOT...LOC 1951Z 324DEG 36KT 3180 8502 3137 8620
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:06 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 9:06 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1006 AM EDT SUN JUN 14 2009 .DISCUSSION... THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWED A WEAK PRESSURE PATTERN ALONG THE GULF COAST. VAPOR IMAGERY AND UPPER AIR DATA SHOWED A STRONG RIDGE OVER THE CENTRAL CONUS BEGINNING TO SPREAD EASTWARD. THE BACKING MID TROPOSPHERIC FLOW ASSOCIATED WITH THESE BUILDING HEIGHTS WILL KEEP THE LARGE MCS (CURRENTLY OVER NORTHERN MS/WESTERN TN) WELL NORTH OF OUR REGION. THE 12 UTC KTAE SOUNDING SHOWED MUCH DRIER AND WARMER AIR ABOVE 700 MB THAN 24 HOURS AGO...WHICH WILL MAKE IT DIFFICULT FOR SUSTAINED DEEP MOIST CONVECTION. THE LATEST MOS AND RAW MODEL OUTPUT FROM OUR LOCAL WRF INDICATE SOME SEA BREEZE STORMS WILL DEVELOP THIS AFTERNOON ACROSS FL...WITH THE BEST CHANCE (ALBEIT LOW) BEING NEAR THE APALACHICOLA RIVER WHERE THE MOST FAVORABLE CONVERGENCE WILL BE. THE NORTHWEST FLOW FROM 1000-700 MB WILL PREVENT THE SEA BREEZE FRONTS FROM MAKING MUCH INLAND PROGRESS. ALTHOUGH ONLY A FEW THUNDERSTORMS WILL DEVELOP INTO THE DRY AIR ALOFT...THE ONES THAT DO COULD BRIEFLY PRODUCE SOME SMALL HAIL AND GUSTY WINDS GIVEN THE MLCAPE NEAR 2000 J/KG AND STEEP VERTICAL THETA-E LAPSE RATES (30K DIFFERENCE FROM THE SURFACE TO 600 MB). && .AVIATION... AREAS OF MIST WITH TEMPO MVFR VSBY WILL QUICKLY DISSIPATE SHORTLY AFTER SUNRISE WITH FEW-SCT CU CLOUDS DEVELOPING BY LATE MORNING. DEEP MOIST CONVECTION WILL BE QUITE SUPPRESSED TODAY WITH ONLY ISOLATED AFTERNOON ACTIVITY...GENERALLY SOUTH OF I-10 ASSOCIATED WITH THE GULF COAST SEA BREEZE. TSRA CHANCES WILL BE TOO LOW TODAY AND WILL MENTION FEW-SCT CB CLOUDS. CU CLOUDS WILL DISSIPATE AFTER SUNSET THIS EVENING...WITH VFR CONDITIONS PREVAILING INTO THE OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 95 72 97 73 98 / 20 10 20 10 20 PANAMA CITY 90 77 91 77 87 / 20 10 10 10 10 DOTHAN 95 73 97 74 99 / 20 10 20 10 20 ALBANY 95 72 96 74 98 / 10 10 20 20 20 VALDOSTA 93 70 96 72 97 / 10 10 20 20 20 CROSS CITY 93 71 94 72 95 / 20 10 20 10 10 APALACHICOLA 92 76 89 76 85 / 20 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...JAMSKI REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jun 14, 1:56 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT SUN JUN 14 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-151900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 256 PM EDT SUN JUN 14 2009 /156 PM CDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A THUNDERSTORM COMPLEX WAS MOVING QUICKLY SOUTH SOUTHEASTWARD ALONG THE CENTRAL ALABAMA AND GEORGIA BORDERS. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS...AND MAY MAKE IT INTO SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE AS THE AIRMASS IS THIS REGION REMAINS HOT...MOIST...AND UNSTABLE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...BUT FREQUENT LIGHTNING...MARGINALLY SEVERE HAIL...AND BRIEF BUT HEAVY RAIN ARE ALSO EXPECTED. THESE STORMS WILL LIKELY WEAKEN SHORTLY AFTER SUNSET. ELSEWHERE...ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE FLORIDA BIG BEND. A FEW OF THESE STORMS MAY BE STRONG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WITH HIGH PRESSURE IN CONTROL ALOFT...THE HOT WEATHER WILL CONTINUE THROUGH MUCH OF THE COMING WEEK. AFTERNOON TEMPERATURES WILL REACH THE MID TO UPPER 90S EACH AFTERNOON...POSSIBLY APPROACHING 100 DEGREES ON TUESDAY. HEAT INDEX VALUES MAY APPROACH 105 DEGREES EACH AFTERNOON THIS WEEK. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. HOWEVER...ANY STORMS THAT DO FORM COULD BE STRONG WITH SMALL HAIL...GUSTY WINDS...AND INTENSE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:14 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 61 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.